Alert archive / Illinois / Flash Flood Warnings in 2011
Flash Flood Warning 16, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 23, 2011, 7:14 PM CDT for 10 counties in Illinois; Perry County, Missouri. It was in force for 10 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2011, 7:14 PM CDT (00:14 UTC)
- Expired
- Apr 24, 2011, 5:15 AM CDT
- In force
- 10 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Edwards County, IL, Franklin County, IL, Hamilton County, IL, Jackson County, IL, Jefferson County, IL, Perry County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Perry County, MO
The radar
The Evansville,IN radar (KVWX), 84 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 8:40 PM CDT | FLASH FLOOD | Herrin, IL | 4 TO 5 INTERSECTIONS WITH AT LEAST A FOOT OF WATER OVER THEM. |
| Apr 23, 9:20 PM CDT | FLASH FLOOD | West Frankfort, IL | FLOODING UP TO DOORS ON CARS ON MCCLELLAN STREET NEAR HIGH SCHOOL AND HIGHWAY 37 AT ST. LOUIS STREET. |
| Apr 23, 10:34 PM CDT | FLASH FLOOD | Pinckneyville, IL | 2 TO 3 INCHES OF WATER ON HIGHWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 86 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
908
WGUS53 KPAH 240014
FFWPAH
ILC047-055-065-077-081-145-185-191-193-199-MOC157-240615-
/O.NEW.KPAH.FF.W.0016.110424T0014Z-110424T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
714 PM CDT SAT APR 23 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN SOUTH CENTRAL ILLINOIS...
HAMILTON COUNTY IN SOUTH CENTRAL ILLINOIS...
JEFFERSON COUNTY IN SOUTH CENTRAL ILLINOIS...
PERRY COUNTY IN SOUTH CENTRAL ILLINOIS...
WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...
EDWARDS COUNTY IN SOUTHEAST ILLINOIS...
WABASH COUNTY IN SOUTHEAST ILLINOIS...
WHITE COUNTY IN SOUTHEAST ILLINOIS...
PERRY COUNTY IN SOUTHEAST MISSOURI...
JACKSON COUNTY IN SOUTHERN ILLINOIS...
WILLIAMSON COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 115 AM CDT SUNDAY.
* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM MULTIPLE THUNDERSTORMS OVER PARTS OF THE WARNED
AREA...OR WILL SOON MOVE INTO PARTS OF THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE...
GRAND TOWER...
ALTENBURG...
AVA...
MURPHYSBORO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3857 8766 3830 8784 3824 8799 3816 8793
3811 8802 3808 8796 3793 8807 3790 8803
3791 8870 3761 8872 3760 9015 3788 8993
3791 8986 3782 8969 3822 8959 3822 8915
3847 8914 3847 8871 3861 8870
$$3 follow-up statements
939
WGUS73 KPAH 240347
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1047 PM CDT SAT APR 23 2011
ILC047-055-065-077-081-145-185-191-193-199-MOC157-240615-
/O.CON.KPAH.FF.W.0016.000000T0000Z-110424T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMSON IL-JACKSON IL-FRANKLIN IL-PERRY IL-HAMILTON IL-WHITE IL-
JEFFERSON IL-WABASH IL-EDWARDS IL-WAYNE IL-PERRY MO-
1047 PM CDT SAT APR 23 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
WAYNE...JEFFERSON...HAMILTON...PERRY AND FRANKLIN COUNTIES IN SOUTH
CENTRAL ILLINOIS...AND EDWARDS...WABASH AND WHITE COUNTIES IN
SOUTHEAST ILLINOIS...AND JACKSON AND WILLIAMSON COUNTIES IN SOUTHERN
ILLINOIS...AND PERRY COUNTY IN SOUTHEAST MISSOURI...
AT 1035 PM CDT...RADAR INDICATED THAT WIDESPREAD LIGHT TO MODERATE
RAIN CONTINUED TO OCCUR ACROSS THE WARNED AREA...AND ANOTHER ONE TO
TWO INCHES OF RAIN IS POSSIBLE INTO THE OVERNIGHT HOURS. IN THE PAST
FEW HOURS...TRAINED WEATHER SPOTTERS REPORTED FLOODING OF STREETS IN
URBAN AREAS SUCH AS WEST FRANKFORT AND HERRIN ILLINOIS. MANY CREEKS
AND DITCHES ACROSS THE WARNED AREA WILL CONTINUE TO BE AT BANKFULL
OR HIGHER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. DO NOT DRIVE
AROUND BARRICADES!
&&
LAT...LON 3857 8766 3830 8784 3824 8799 3816 8793
3811 8802 3808 8796 3793 8807 3790 8803
3791 8870 3761 8872 3760 9015 3788 8993
3791 8986 3782 8969 3822 8959 3822 8915
3847 8914 3847 8871 3861 8870
$$332
WGUS53 KPAH 240615
FFWPAH
ILC047-055-065-077-081-145-185-191-193-199-MOC157-241015-
/O.EXT.KPAH.FF.W.0016.000000T0000Z-110424T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
115 AM CDT SUN APR 24 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN SOUTH CENTRAL ILLINOIS...
HAMILTON COUNTY IN SOUTH CENTRAL ILLINOIS...
JEFFERSON COUNTY IN SOUTH CENTRAL ILLINOIS...
PERRY COUNTY IN SOUTH CENTRAL ILLINOIS...
WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...
EDWARDS COUNTY IN SOUTHEAST ILLINOIS...
WABASH COUNTY IN SOUTHEAST ILLINOIS...
WHITE COUNTY IN SOUTHEAST ILLINOIS...
PERRY COUNTY IN SOUTHEAST MISSOURI...
JACKSON COUNTY IN SOUTHERN ILLINOIS...
WILLIAMSON COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 515 AM CDT.
* AT 108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER AREA OF MODERATE TO HEAVY RAIN MOVING TOWARD THE WARNED
AREA...WHICH IS SATURATED FROM PREVIOUS RAINS.
OVERNIGHT...RAINFALL RATES EXCEEDING ONE INCH AN HOUR
ARE POSSIBLE...ESPECIALLY SOUTH OF PERRYVILLE
MISSOURI...TO BENTON...TO CARMI ILLINOIS LINE. THIS WORSEN ANY
ONGOING FLOODING IN THE AREA.
* LOCATIONS IN THE WARNING INCLUDE...
MCLEANSBORO...
BENTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. DO NOT DRIVE
AROUND BARRICADES!
&&
LAT...LON 3857 8766 3830 8784 3824 8799 3816 8793
3811 8802 3808 8796 3793 8807 3790 8803
3791 8870 3761 8872 3760 9015 3788 8993
3791 8986 3782 8969 3822 8959 3822 8915
3847 8914 3847 8871 3861 8870
$$013
WGUS73 KPAH 241009
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
509 AM CDT SUN APR 24 2011
ILC047-055-065-077-081-145-185-191-193-199-MOC157-241018-
/O.EXP.KPAH.FF.W.0016.000000T0000Z-110424T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMSON IL-JACKSON IL-FRANKLIN IL-PERRY IL-HAMILTON IL-WHITE IL-
JEFFERSON IL-WABASH IL-EDWARDS IL-WAYNE IL-PERRY MO-
509 AM CDT SUN APR 24 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 AM CDT FOR WAYNE...
JEFFERSON...HAMILTON...PERRY AND FRANKLIN COUNTIES IN SOUTH CENTRAL
ILLINOIS...AND EDWARDS...WABASH AND WHITE COUNTIES IN SOUTHEAST
ILLINOIS...AND JACKSON AND WILLIAMSON COUNTIES IN SOUTHERN
ILLINOIS...AND PERRY COUNTY IN SOUTHEAST MISSOURI...
THE HEAVY RAINS THAT PROMPTED THE WARNING HAVE EXITED THE WARNED
AREA. OFFICIALS REPORTED ONLY MINOR FLOODING IN FLOOD PRONE AREAS.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3857 8766 3830 8784 3824 8799 3816 8793
3811 8802 3808 8796 3793 8807 3790 8803
3791 8870 3761 8872 3760 9015 3788 8993
3791 8986 3782 8969 3822 8959 3822 8915
3847 8914 3847 8871 3861 8870
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 6:01 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 23, 6:01 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
601 PM CDT SAT APR 23 2011
.UPDATE...
WILL BE UPDATING PRODUCTS FOR NEW SEVERE WATCH OVER THE WESTERN
HALF OF THE AREA. THE SEVERE WATCH WAS ISSUED FOR THE POTENTIAL
FOR LARGE HAIL FROM THE ELEVATED STORMS WEST OF OUR AREA OVER
SOUTHERN MISSOURI. THE SURFACE AIRMASS OVER THERE IS QUITE
STABLE...AND THE STORMS ARE DEFINITELY ELEVATED. HOWEVER...IF THEY
SURVIVE TO THE MISSISSIPPI RIVER...THEY WILL ONCE AGAIN ENCOUNTER
THE SURFACE BOUNDARY AND WILL HAVE THE POTENTIAL TO BECOME
SURFACE-BASED. THE TORNADO WATCH IS THEREFORE STILL IN FORCE. WE
DO NOT WANT TO CANCEL IT AND GIVE THE IDEA THAT THE THREAT IS
COMPLETELY OVER...AND THEN HAVE A REPEAT OF THIS AFTERNOON LATER
THIS EVENING. FURTHER COORDINATION WILL DETERMINE WHAT WILL HAPPEN
TO THE TOR WATCH AT 00Z WHEN IT IS SCHEDULED TO EXPIRE. IT MAY BE
EXTENDED OR RE-ISSUED.
&&
.DISCUSSION...
HAVING TOO MUCH FUN HERE AGAIN TODAY. MAIN ISSUE BEYOND THE
CURRENT SEVERE WEATHER CONTINUES TO BE HEAVY RAIN AND FLASH
FLOODING THREAT. ALREADY HAVE SIGNIFICANT FLOODING OVER PORTIONS
OF SOUTHWEST INDIANA...AND THE 12Z GFS SEEMS TO HAVE A PRETTY GOOD
HANDLE IN KEEPING THE BOUNDARY AND FOCUS FOR THUNDERSTORMS OVER
THE QUAD STATE AT LEAST THROUGH THE DAY SUNDAY...RATHER THAN QUICKLY
SHIFTING BACK NORTH TONIGHT. THEREFORE EXTENDED THE FLASH FLOOD
WATCH THROUGH 00Z MONDAY...AND WILL WAIT TO SEE IF WE WILL GET THE
ADVERTISED BREAK SUNDAY NIGHT INTO MONDAY THAT HAS BEEN ADVERTISED
FOR THE PAST FEW DAYS OF MODEL RUNS.
THE LAST WAVE CONTINUES TO BE CONSISTENTLY FORECAST BY THE GFS AND
ECMWF TO TRACK THROUGH THE AREA WEDNESDAY. THE HEAVIEST RAINFALL
MAY FALL IN THE MONDAY NIGHT THROUGH WEDNESDAY PERIOD...AS 2 TO 3
MAJOR IMPULSES LIFT NORTHEAST THROUGH THE REGION. WE ALREADY HAVE 2
TO 5 INCHES ACCORDING TO RADAR ESTIMATES...AND MAY SEE ANOTHER 2
TO 4 INCHES THROUGH SUNDAY. THE FINAL 2 DAYS MAY BRING ANOTHER 4
TO 6 INCHES. I WOULD NOT BE SURPRISED IF A FOOT OR MORE OF
RAINFALL OCCURS OVER SOME PORTIONS OF THE AREA BEFORE IT ENDS.
THE FLOODING WILL BECOME EXTREME OVER THE NEXT 3 TO 4 DAYS...AND
THE WATCH WILL LIKELY CONTINUE TO BE EXTENDED THROUGH WEDNESDAY.
&&
.AVIATION...
THUNDER WILL LIKELY BE PREVALENT FOR THE DURATION OF THE
PERIOD...AS THE PRIMARY SURFACE FRONT STALLS OUT OVER THE REGION
FROM KCGI/KPAH TO KEVV/KOWB THROUGH THE 00Z TAF PERIOD.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR BALLARD-CALDWELL-
CARLISLE-CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-
HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-UNION KY-
WEBSTER.
MO...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&Hazardous weather outlook, Apr 23, 10:52 AM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1052 AM CDT SAT APR 23 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1052 AM CDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND TONIGHT...ALONG AND SOUTH OF A LINE FROM NEAR MARBLE HILL MISSOURI TO NEAR EVANSVILLE INDIANA. THE PRIMARY CONCERNS WILL BE LARGE AND DAMAGING WINDS. HEAVY RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY CONCERN THROUGH TONIGHT...AS ROUNDS OF SHOWERS AND THUNDERSTORMS PROGRESS ALONG STATIONARY FRONTAL ZONE DRAPED ACROSS NORTHERN PORTIONS OF THE AREA. MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND LEVELS WILL ONLY BE GOING UP WITH THE ADDITIONAL RAINFALL. PLEASE REFER OUR RIVER FLOOD PRODUCTS AT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL PERSIST INTO THROUGH THE WEEKEND AND INTO NEXT WEEK...AS A FRONTAL BOUNDARY REMAINS STATIONARY ACROSS THE REGION. THE MAIN SEVERE THREAT SUNDAY WILL BE DAMAGING WINDS AND LARGE HAIL. ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT. SEVERE WEATHER WILL BE MOST LIKELY DURING THE HEAT OF THE DAY AND INTO THE EVENING. SEVERE WEATHER WILL BE MORE LIKELY LATE MONDAY AND MONDAY NIGHT AND AGAIN TUESDAY NIGHT...AS A PAIR OF SIGNIFICANT UPPER LEVEL STORM SYSTEMS MOVE THROUGH THE REGION. LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE POSSIBLE. HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE SUNDAY THROUGH WEDNESDAY. FLOODING PROBLEMS WILL CONTINUE TO MOUNT WITH EACH ROUND OF SHOWERS AND STORMS. ADDITIONAL RAINFALL TOTALS FROM TODAY THROUGH MID WEEK ARE PROJECTED TO FOUR TO EIGHT INCHES. MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND LEVELS WILL ONLY BE GOING UP WITH THE ADDITIONAL RAINFALL. PLEASE REFER OUR RIVER FLOOD PRODUCTS AT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS WEEKEND...AND WILL BE MOST LIKELY LATE MONDAY AND MONDAY NIGHT...AND AGAIN TUESDAY. DRS
In the hours before
Local storm report, Apr 23, 4:29 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
429 PM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM FUNNEL CLOUD SACRAMENTO 37.42N 87.27W
04/23/2011 MCLEAN KY TRAINED SPOTTER
FUNNEL CLOUD REPORTED BETWEEN SACRAMENTO AND ISLAND.
&&
SMITTYLocal storm report, Apr 23, 4:35 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
435 PM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FUNNEL CLOUD 1 N BREMEN 37.38N 87.22W
04/23/2011 MUHLENBERG KY FIRE DEPT/RESCUE
REPORTED JUST NORTH OF TOWN.
&&
SMITTYLocal storm report, Apr 23, 4:54 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
454 PM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL GREENVILLE 37.21N 87.18W
04/23/2011 M1.00 INCH MUHLENBERG KY TRAINED SPOTTER
QUARTER SIZE HAIL.
&&
SMITTYLocal storm report, Apr 23, 4:55 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL BEECH CREEK 37.18N 87.06W
04/23/2011 M1.00 INCH MUHLENBERG KY TRAINED SPOTTER
NICKEL AND QUARTER SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Apr 23, 5:04 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
504 PM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM TSTM WND DMG LILBOURN 36.59N 89.61W
04/23/2011 NEW MADRID MO EMERGENCY MNGR
LATE REPORT. OLDER BRICK BUILDING UNDER DEMOLATION HAD
COLLAPSED.
&&
SMITTYLocal storm report, Apr 23, 5:05 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
505 PM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG NEW MADRID 36.59N 89.55W
04/23/2011 NEW MADRID MO EMERGENCY MNGR
LATE REPORT. COUPLE OF SHEDS BLOWN OVER.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:25 PM CDT | Flash Flood Warning | PAH | Alexander, Johnson, Pulaski, Union | 12 hr |
| Apr 23, 10:23 PM CDT | Flash Flood Warning | PAH | Gallatin, Hardin, Pope, Saline | 12 hr |
| Apr 24, 1:30 AM CDT | Flash Flood Warning | PAH | Massac | 10 hr |
| Apr 24, 12:02 PM CDT | Areal Flood Warning | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 10 hr |
| Apr 24, 1:56 PM CDT | Flash Flood Warning | PAH | Alexander, Massac, Pope, Pulaski | 3 hr |
| Apr 23, 8:29 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Stoddard | 31 min |
| Apr 23, 8:35 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 25 min |
| Apr 23, 8:47 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 28 min |
| Apr 23, 8:55 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 20 min |
| Apr 23, 9:03 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 27 min |
| Apr 23, 9:08 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Stoddard | 37 min |
| Apr 23, 11:57 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 33 min |
| Apr 24, 11:11 AM CDT | River Flood Warning | PAH | Carter | 69 hr |
| Apr 24, 11:14 AM CDT | River Flood Warning | PAH | Butler, Stoddard | 39 days |
Nearby
Flash Flood Warnings in Illinois, 2011Flash Flood Warnings in Missouri, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.